Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sehejsb

Topical Salicylic Acid gel becomes extremely oily after application

Recommended Posts

Hi, I'm new to the forum and looking for advice :)

I have several flesh colored bumps, which I believe are clogged pores, on my T-zone and cheeks. I recently started applying a 12% salicylic acid gel and have noticed that it is EXTREMELY OILY. It's unlike anything I've applied before and I've mostly applied everything including retinoids, adapalene and clindamycin. The gel itself contains oil as is evident while applying. It does burn a little, which is good I guess. But after 10 minutes my face looks like an oil slick. Not kidding. Anyone can see it on my face from a mile away. Even washing it away requires a thorough rinse with soap.  

Is this normal? Maybe SA does not suit my skin. Or maybe I have a defected tube? From what I've read SA should dry the skin a bit rather than make my skin look like an oil well.

PS - I've also noticed that my skin has become more oily than before. When I wake up, I can see my skin is oilier than usual. 

Edited by sehejsb
Link to post
Share on other sites

12% seems like a lot. What I have used that was effective for me is a 2% salicylic acid pad, or just the liquid in a bottle, I think the pads are neutrogena and the liquid is Clean and Clear. However if you cannot get these products, I would say apply less, then pat dry afterwards, and do moisturizer unless you have to dry skin out for acne. Good luck :)

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×